Hail, Atkinson
- When
- June 18, 1:14 PM EST
- Where
- Atkinson County, Kirkland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.317, -82.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 8:45 AM EST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT MON JUN 18 2001 CURRENTLY... WATER VAPOR SATELLITE LOOP AND 250 STREAMLINES SHOWED A COMPLEX WEATHER PICTURE OVER THE SOUTHEASTERN UNITED STATES WITH A CLOSED LOW OVER SOUTHEASTERN FLORIDA...HIGH PRESSURE OVER THE ATLANTIC EAST OF THE FLORIDA/GEORGIA COAST...AND A SHORT WAVE DIGGING ACROSS THE NORTHERN GULF AND SOUTHEASTERN STATES. SEVERAL MID LEVEL VORTS WERE GENERATING WEAK SURFACE LOWS WHICH WERE TRAVELING WEST ALONG A FRONT WHICH WAS DISSIPATING OVER CENTRAL FLORIDA. THESE WEAK LOWS AND SHORT WAVES WERE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE CURRENT FORECAST PACKAGE HAVE A GOOD HANDLE ON THE CURRENT WEATHER...SO DO NOT PLAN TO UPDATE THE ZONE PACKAGE AT THIS TIME. WINDS AT GRAYS REEF CONTINUE TO SHOW AROUND 15 KNOTS SO WILL SPLIT FLORIDA AND GEORGIA WATERS FOR 1030 AM UPDATE. .JAX... .FL...NONE. .GA...NONE. SCOTT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EDT MON JUN 18 2001 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... ...CHANCE OF RIP CURRENTS AT AREA BEACHES... EASTERLY WINDS OF 10 TO 15 MPH WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS THIS AFTERNOON. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY IS ASSOCIATED WITH AN OLD FRONTAL BOUNDARY ACROSS THE AREA. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF THE BOUNDARY...WITH STRONGEST STORM SOUTH OF INTERSTATE 10. STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTEXR ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255801.